Ask an expert
Question

16 Aug 2011

Fecal impaction
My 9 year old daughter has a problem with fecal impaction. It used to be sporadic, but the last couple of months I have to giver her Movicol virtually every day, otherwise she starts complaining of a " runny tummy" , stomach ache and a feeling that she " can''t get all the poo out" , in her own words.

She has Weetbix for breakfast, some fresh and/or dried fruit every day and some veggies most days. I can''t think of another way to get more fibre into her diet. She is a fussy eater.

Is long term use of Movicol dangerous? Should we consult a doctor, and what kind of specialist would be most appropriate?
Answer 519 views
Expert
CyberDoc
cyberdoc

01 Jan 0001

Maria

Long term Movicol use is not dangerous. You will have to consult a peadiatric surgeon to determine the cause for her poor stools.

Regards




Dr Anrich
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9463 votes
No
68% - 20185 votes
Vote